Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Asystole

Accutane - A User's Update Six Years On.

Recommended Posts

Wow, it's been a while. I'll just start by linking you a thread I posted here six years ago.

http://www.acne.org/messageboard/index.php/topic/123107-christehbarras-roaccutane-log/

Lay in bed this morning, I suddenly came to think of my old username for some reason, so I googled it and found this forum again. I thought it might be useful for me to just report back after six years having passed, in order to help those who are just starting their Accutane journey.

The thread above cuts off after roughly 2 months. What I didn't end up updating on the thread, is that just after my last post (Christmas time) in February, I got pulled off the drug. That was after only a three month period had passed. My liver enzymes were through the roof apparently, and I didn't really feel like updating anything because I was convinced that I'd slump back into acne-ville.

But I was wrong.

At the time of my last post in that thread, I was 19, almost 20. Almost 6 years to the day, I'm now just short of turning 26, and I am completely free of acne. I used to have a lot of large spots and whiteheads on my shoulders and upper back, as well as on my chest. I'd also regularly get large red under-surface spots on my face, sometimes a few at once.

Since finishing the drug, I rarely get spots. The occasional tiny tiny red spot or whitehead, no bigger than a mole, and never more than one or two at once. As awful as this may sound, if I've been out with friends or just generally lazing about the house during time off work, I can not wash my face for a couple of days and not suffer any results (Ewwww!).

So, long term side effects? My face is a little more oil-productive than it used to be, but we're literally talking very small amounts; and I couldn't care less because it isn't causing spots. I didsuffer from depression in the year following my Roaccutane treatment (2007) but obviously that could've been an unrelated issue and have nothing to do with the drug.

So in summary, STICK WITH IT! Taking the drug was the best thing I could've ever done. It made me so much more confident with myself. If you've read any of my other threads, you'll see I had issues with getting close to people, but I've now been with somebody for 3 years and we are engaged.

Happy trails. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×